MAUDE Adverse Event Report: MEDTRONIC XOMED INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC XOMED INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735559
Medical Device Problem Codes Thermal Decomposition of Device (1071); Mechanical Problem (1384); Biocompatibility (2886)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3, h6: no products were returned to medtronic for analysis.Codes b17, c20, and d15 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used during a soft tissue ablation (neuro) procedure.It was reported that after running the first post-ablation scan, noticed there was some saline pooled around catheter #1.After the catheter was removed from the patient, the surgeon and surgery consultant examined it and ran a syringe of saline through it to see if they could identify the leak.They observed a small leak around 3cm back from the distal tip that corresponded to a bit of discoloration (possibly char) on the catheter.Nothing was observed in the live ablation session on the tmaps or dmaps that would have indicated a leak, but after reviewing the tmap images in the review tool, it looked like the leak occurred right at the end of the final ablation for catheter #1.There was no reported delay to the procedure.There was no reported impact to the patient.
 
Additional Manufacturer Narrative
A010101: leak inside patient's anatomy a1006: discoloration, possibly char h2, b5: event details have been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.It was reported that the leak occurred inside the patient's anatomy.
 
Additional Manufacturer Narrative
H2, correction: d4 udi updated.H3: the catheter was returned to the manufacturer for analysis.Analysis found that the returned catheter was bent in three places near the tip.As reported, there was a spot that appeared to have charring damage.It was not possible to confirm the leak.Analysis found that the reported event was related to a mechanical issue.H6: fdm b01, fdr c07, and fdc d02 are applicable to the hardware analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22158813
Report Number1045254-2025-01470
Device Sequence Number7484680
Product Code GEX
UDI-Device Identifier00763000416423
UDI-Public(01)00763000416423(17)261205(10)0230266251
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K053087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735559
Device Catalogue Number9735559
Device Lot Number0230266251
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer06/06/2025
07/23/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date06/17/2025
08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age16 YR
Patient SexMale
Patient Weight81 KG